Hail, Bledsoe
- When
- April 3, 3:40 PM CST
- Where
- Bledsoe County, 7 mi N of Pikeville
- Measured
- 1 in hail
- Reported by
- County Official
- Coordinates
- 35.701, -85.200
Quarter size hail was reported by the Sheriffs department.
A squall line moved through the mid south on its way into Southwest Virginia and Eastern Tennessee. A large bow developed on the line late in the evening as it approached the Cumberland Plateau.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
A squall line moved through the mid south on its way into Southwest Virginia and Eastern Tennessee. A large bow developed on the line late in the evening as it approached the Cumberland Plateau. Damage was predominantly created by straight line winds. However, an EF1 Tornado also developed on the Cumberland Plateau in Claiborne county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Apr 3, 12:25 PM CST, 3 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 225 PM EDT TUE APR 3 2007 .SHORT TERM...(TONIGHT AND WEDNESDAY)...A STRONG COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT. AHEAD OF THE FRONT...A LINE OF CONVECTION HAS FORMED WILL WILL TRACK EAST ACROSS THE MRX CWA THIS EVENING/OVERNIGHT. STRONGEST LIS...CAPE ETC WILL BE WEST OF OUR AREA. HOWEVER...SUFFICIENT INSTABILITY PARAMETERS AS WELL AS MOISTURE AND LIFT WILL BE OVER THE REGION TO CONTINUE THE CONVECTION THROUGH OUR AREA. SOME OF THESE STORMS MAY REACH SEVERE LEVELS. AN SPS HAS BEEN ISSUED TO NOTIFY OF THE POTENTIAL. ADDITIONALLY... WINDS WILL INCREASE WITH THE FRONTAL PASSAGE...WITH BREEZY TO LOCALLY WINDY CONDITIONS EXPECTED. THE FRONT WILL MOVE THROUGH FAIRLY QUICKLY OVERNIGHT WITH A FEW LINGERING SHOWERS/THUNDERSTORMS POSSIBLE MAINLY EASTERN ZONES IN THE MORNING. BEHIND THE FRONT... STRONG COLD ADVECTION WILL BRING IN MUCH COOLER AIR. WEDNESDAY AFTERNOON TEMPERATURES ARE ONLY EXPECTED TO REACH INTO THE UPPER 50S TO MID 60S. .LONG TERM...(WED NIGHT THROUGH TUES)...UPPER LOW FORECAST TO SHIFT EAST FROM THE GREAT LAKES...THEN REMAIN IN THE NEW ENGLAND VICINITY THROUGH THE WEEKEND. COLD NORTHWEST FLOW WILL CONTINUE OVER OUR REGION DURING THIS TIME. ONE SHORT WAVE MOVING DOWN IN NORTHWEST FLOW MAY INCREASE CLOUDINESS OVER THE AREA THU NIGHT INTO FRIDAY...BUT APPEARS ANY PRECIP WILL STAY TO OUR WEST AND SOUTHWEST. OTHER PIECES OF SHORT WAVE ENERGY ROTATING AROUND THE LOW SHOULD HAVE THE MOST IMPACT FURTHER NORTH. WHILE TIMING AND PLACEMENT OF THESE SHORT WAVE FEATURES IN UNCERTAIN...AND CERTAINLY CAN NOT RULE OUT POSSIBILITY OF SHOWERS/SNOW SHOWERS AT SOME POINT ESPECIALLY MOUNTAINS AND NORTH...CONFIDENCE NOT HIGH ENOUGH AT THIS POINT TO INTRODUCE TO THE FORECAST SO WILL KEEP THINGS DRY FOR NOW THROUGH THE WEEKEND. A BIT OF A WARM UP SHOULD BEGIN ON MONDAY AS THE UPPER LOW DEPARTS AND COLD ADVECTION ENDS. A WEAK SYSTEM MAY AFFECT THE REGION BY TUESDAY...SO WILL INCLUDE A SLIGHT CHANCE OF SHOWERS. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 57 65 38 60 33 / 70 20 0 0 10 KNOXVILLE MCGHEE TYSON AIRPORT, TN 54 63 36 55 31 / 70 20 10 10 10 OAK RIDGE, TN 53 62 32 56 30 / 70 20 10 10 10 TRI CITIES AIRPORT, TN 52 59 31 51 27 / 70 40 10 10 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && MJB/LDW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 342 AM EDT TUE APR 3 2007 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-040745- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 342 AM EDT TUE APR 3 2007 /242 AM CDT TUE APR 3 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT AN UNSTABLE AIR MASS OVER THE REGION...AHEAD OF AN APPROACHING COLD FRONT...WILL RESULT IN THUNDERSTORMS FORMING OVER WEST AND MIDDLE TENNESSEE THIS AFTERNOON. THESE STORMS ARE EXPECTED TO MOVE INTO THE CUMBERLAND PLATEAU AND TENNESSEE VALLEY THIS EVENING...BETWEEN 6 PM AND MIDNIGHT EDT. THE MAIN THREAT WITH THE STORMS IS EXPECTED TO BE LARGE HAIL...WITH AN ISOLATED TORNADO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION MAY BE NEEDED THIS EVENING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 251 PM EDT TUE APR 3 2007 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-032100- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT... BRISTOL...MOUNTAIN CITY...WARTBURG...CLINTON...OAK RIDGE... MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...COSBY... GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE... MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG...DUNLAP... PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE... COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...BENTON... DUCKTOWN...JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON 251 PM EDT TUE APR 3 2007 /151 PM CDT TUE APR 3 2007/ ...SEVERE THUNDERSTORMS POSSIBLE THIS EVENING AND TONIGHT... A STRONG COLD FRONT WILL MOVE ACROSS THE SOUTHERN APPALACHIAN REGION TONIGHT. AHEAD OF THE FRONT...THUNDERSTORMS ARE EXPECTED TO FORM IN WEST AND MIDDLE TENNESSEE...AND THESE STORMS WILL TRACK INTO THE CUMBERLAND PLATEAU AND TENNESSEE VALLEY THIS EVENING AND OVERNIGHT. SOME OF THE STORMS COULD REACH SEVERE LIMITS...WITH THE MAIN THREAT BEING STRONG GUSTY WINDS AND LARGE DAMAGING HAIL. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. THE MAIN LINE OF CONVECTION SHOULD REACH INTO THE AREA BETWEEN 9 PM AND 4 AM EDT (7 PM AND 3 PM CDT). HOWEVER...SCATTERED THUNDERSTORMS ARE EXPECTED IN ADVANCE OF THIS LINE AND WILL MOVE THROUGH THE AREA DURING THE EVENING HOURS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 251 PM EDT TUE APR 3 2007 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-040200- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT... BRISTOL...MOUNTAIN CITY...WARTBURG...CLINTON...OAK RIDGE... MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...COSBY... GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE... MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG...DUNLAP... PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE... COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...BENTON... DUCKTOWN...JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON 251 PM EDT TUE APR 3 2007 /151 PM CDT TUE APR 3 2007/ ...SEVERE THUNDERSTORMS POSSIBLE THIS EVENING AND TONIGHT... A STRONG COLD FRONT WILL MOVE ACROSS THE SOUTHERN APPALACHIAN REGION TONIGHT. AHEAD OF THE FRONT...THUNDERSTORMS ARE EXPECTED TO FORM IN WEST AND MIDDLE TENNESSEE...AND THESE STORMS WILL TRACK INTO THE CUMBERLAND PLATEAU AND TENNESSEE VALLEY THIS EVENING AND OVERNIGHT. SOME OF THE STORMS COULD REACH SEVERE LIMITS...WITH THE MAIN THREAT BEING STRONG GUSTY WINDS AND LARGE DAMAGING HAIL. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. THE MAIN LINE OF CONVECTION SHOULD REACH INTO THE AREA BETWEEN 9 PM AND 4 AM EDT (7 PM AND 3 PM CDT). HOWEVER...SCATTERED THUNDERSTORMS ARE EXPECTED IN ADVANCE OF THIS LINE AND WILL MOVE THROUGH THE AREA DURING THE EVENING HOURS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
The Northeast Alabama radar (KHTX), 117 km away, was scanning. The volume nearest the first event began at 21:41 UTC.
29 thunderstorm wind, 4 hail, 1 tornado. Local standard time, as filed.
Quarter size hail was reported by the Sheriffs department.
Quarter size hail was reported.
A few trees were reported down and a bean shed was damaged near Deerlodge.
Numerous trees were reported down across the county.
Several trees were reported down in Jellico on highway 297.
Numerous trees were reported down across the county.
A tornado rated EF1 started five miles northwest of New Tazewell and ended five miles south of Tazewell. The length was approximately 12 miles long and 150 yards wide. The greatest damage occurred across New Tazewell where several trailers were blown off their foundations. Also, trees were blown down county-wide.
Numerous trees were reported down in the vicinity of Pauletts and Luttrel.
Golf ball to quarter size hail fell near Norma.
Numerous trees were reported down across the county although the greatest concentration of tree damaged was in the vicinity of Lake City. Also Lighthouse Marina on Norris Dam sustained damage to the docks and boats.
Roofs were blown off on homes and businesses in Sneedville and numerous trees were downed across the entire county.
Five trees were reported down at the Buffalo Springs wildlife management area five miles southwest of Rutledge.
Numerous trees were reported down on Buffalo Trail road and Springs road. |Also, two power poles two feet in diameter snapped in the eastern part of Morristown.
A few trees were reported down in the vicinity of Mooresburg.
Several trees were reported down and a wind gust was estimated at 60 mph.
Several trees were reported down across the northern half of the county.
Penny to quarter size hail fell in the Westel vicinity three miles west southwest of Rockwood.
Several trees were reported down at various locations throughout the county. A garage and a small wooden barn were also damaged near Greeneville.
Numerous trees were reported down from White Pine and Dandridge to Chestnut Hill along highway 92.
A few trees were reported down across the southern half of the county.
Three trees were reported down in Decatur.
A few trees were reported down in various locations around the county.
Several trees were reported down across the county.
Several trees were reported down in Philadelphia and a storm spotter measured wind speed at 73 mph.
Several trees and large limbs were reported down in the western part of Johnson City.
Several trees were reported down in various locations across the county.
One tree was reported down in Erwin.
A few trees were reported down in Dayton and Graysville.
Several large trees were reported down, a mobile home was destroyed, and a garage roof was blown off in the northwest portion of the county.
One tree and several large limbs were reported down in Elizabethton.
A few trees and power lines were reported down at various locations across the county.
Numerous trees and power lines were reported down across the county.
Several trees were reported down in Chattanooga.
Several trees were reported down at various locations throughout the county.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2007Every state in 2007This day in weather historyThe tornado archive for Tennessee, 2007Warnings in Tennessee, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 14500, 14501, 14502, 14503, 14504, 14505, 14506, 14508, 14507, 14509, 14511, 14512, 14516, 14514, 14517, 14518, 14519, 14520, 14521, 14523, 14524, 14510, 14526, 14527, 14528, 14513, 14529, 14530, 14515, 14532, 14533, 14535, 14536, 14525.